Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

165 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is Ketamine therapy advisable for depression?

Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5011 Questions

default
Posted on Fri, 4 May 2018 in Mental Health
Question: This is question about mental XXXXXXX Hope you are qualified.
I have had genealized aniety disorder off and on since was 26 I am now 70. At time I have had depression with it. usually brought on by some kind of percieved stress. My wife died about 18 months ago and that has been a major challenge for me. In my life I have tried many anti deprssants. A few of them seemd to work quite well but after taking them for several years they would loose thier effectiveness or maybe a new stressor would come up and I would have a setback into anxiety and some depression. Since my wife died I have not found any medications that help much. Of course maybe I would be worse without them I don't know. Recently my doctor put me on Trintellix about 4 weeks ago. I haven't noticed any improvement but i seem to have more thoughts of gloom and doom, blackness. darkness and fear. I wonder if it could be the trintellix . It just feels differnt emotionally also complete lack of libido and not able to have any sexual feelings.

What about Ketamine therapy?
doctor
Answered by Dr. Seikhoo Bishnoi 1 hour later
Brief Answer:
Trntellix will take time to show its effects.

Detailed Answer:
Hello thanks for asking from HCM

I can understand your problem. Trintellix takes time to show its effects. If you are seeing improvement in some symptoms and you have thoughts of gloom, doom, blackness, darkness, fear etc then these are not due to Trintellix but due to persistent depressive symptoms. Wait for some more time and you will be alright. If needed dose adjustments in Trintellix can be done.

Lack of libido could be due to depression, dose of medicine and also due to advancing age (if the libido reduced gradually over the years). This should be evaluated properly.

Ketamine therapy is a good and new therapy for resistant depression symptoms. But in long term and maintenance the therapy is not very useful. For acute symptoms the drug can be given a try.

Thanks and Take care
Above answer was peer-reviewed by : Dr. Kampana
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on  Anxiety

doctor1 MD

For the last 6 months I have been experiencing what feels like palpitations. I primarily feel these in my throat and it takes my breath away. I have had a complete Cardiology work up but they continue to occur and they are extremely scary. I am afraid my heart is just going to stop beating. I drink absolutely no caffeine and absolutely nothing with any kind of stimulants in it. I also have sharp pains in my chest every now and then and pain in my esophagus. I am worried there may be something wrong and the doctors are just missing it. These palpitations create so much anxiety when they occur so of course I sit and wait for another one to happen. Does anyone have any answers?

doctor1 MD

I have been experiencing chest discomfort and tingling in both arms. I had a bowel movement with a lot of mucus and white clumps in it. I am recovering from a pretty bad cold, and have suffered from anxiety in the past which caused the pains in my chest and arms before.

doctor1 MD

hello dr. i m from muslim communities .i m 25 yrs old faceing problem in upper section penis which is not cover as our religiouns it always get red by hand rubing for sex... it get stress mark which is very painfull.....plz give idea and medicine which is easly availabile in indian market

doctor1 MD

hi docter, my head, neck, hands, back and legs are itching all the time. Basically all over. have trouble sleeping lately like anxiety heart beats fast.. WHAT CAN THIS BE WORRIED. I was diagnosed with non hodgkins lymphoma 10 years ago. Do you think it has something to do with that?

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I just got a recall back from a mammogram app. I'm very scared, what could it be if not cancer?